Alert archive / Washington / Small Craft Advisories in 2012

Small Craft Advisory 944, NWS Seattle, WA

March 22, 2012

NWS Seattle, WA issued this small craft advisory at Mar 22, 2012, 2:19 PM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2012, 2:19 PM PDT (21:19 UTC)
Expired
Mar 22, 2012, 8:00 PM PDT
In force
6 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WHUS76 KSEW 222119
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
219 PM PDT THU MAR 22 2012

PZZ134-230300-
/O.NEW.KSEW.SC.Y.0944.120322T2119Z-120323T0300Z/
ADMIRALTY INLET-
219 PM PDT THU MAR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS THIS AFTERNOON
  AND EVENING WITH 2 TO 4 FOOT WIND WAVES...EASING LATE THIS
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-230530-
/O.EXT.KSEW.RB.Y.0013.000000T0000Z-120323T1500Z/
GRAYS HARBOR BAR-
219 PM PDT THU MAR 22 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 8 AM
PDT FRIDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...8 FT BUILDING TO 10 FT DURING THE MAXIMUM EBB 
  CURRENTS. 

* MAXIMUM EBB CURRENTS...530 PM TODAY AND 545 AM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$


WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
612 
WHUS76 KSEW 222220
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
320 PM PDT THU MAR 22 2012

PZZ132-230300-
/O.EXA.KSEW.SC.Y.0944.000000T0000Z-120323T0300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
320 PM PDT THU MAR 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS THIS AFTERNOON 
  AND EVENING WITH 2 TO 4 FOOT WIND WAVES...EASING LATE THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-230630-
/O.CON.KSEW.RB.Y.0013.000000T0000Z-120323T1500Z/
GRAYS HARBOR BAR-
320 PM PDT THU MAR 22 2012

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
8 AM PDT FRIDAY...

* BAR CONDITION...ROUGH.

* COMBINED SEAS...8 FT BUILDING TO 10 FT DURING THE MAXIMUM EBB 
  CURRENTS. 

* MAXIMUM EBB CURRENTS...530 PM TODAY AND 545 AM FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS
WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ134-230300-
/O.CON.KSEW.SC.Y.0944.000000T0000Z-120323T0300Z/
ADMIRALTY INLET-
320 PM PDT THU MAR 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KNOTS THIS AFTERNOON 
  AND EVENING WITH 2 TO 4 FOOT WIND WAVES...EASING LATE THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 9:12 AM PDT, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 22, 9:12 AM PDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
912 AM PDT THU MAR 22 2012

.SYNOPSIS...SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON...AROUND A
LARGE UPPER LEVEL LOW OFFSHORE...WILL KEEP WESTERN WASHINGTON MOSTLY
CLOUDY AND COOL WITH SCATTERED SHOWERS TODAY. SHOWER ACTIVITY WILL
DECREASE THIS EVENING AS THE OFFSHORE LOW MOVES SOUTH. WITH THE LOW
OFF TO THE SOUTH AND WEAK HIGH PRESSURE OVER THE AREA...FRIDAY AND
SATURDAY WILL BE MOSTLY SUNNY AND SLIGHTLY WARMER. CLOUDS AND A
CHANCE OF SHOWERS WILL RETURN SATURDAY NIGHT AND CONTINUE THROUGH
MONDAY AS THE LOW STARTS MOVING BACK NORTHWARD. THE FIRST IN A
SERIES OF FRONTAL SYSTEMS WILL ARRIVE TUESDAY.

&&

.SHORT TERM...THE LARGE LONGWAVE UPPER LEVEL LOW IS CENTERED
OFFSHORE NEAR 51N/139W THIS MORNING OR ABOUT 400 NM W OF NORTHERN
VANCOUVER ISLAND. THE LOW WILL MAINTAIN SOMEWHAT MOIST AND SOMEWHAT
UNSTABLE SW FLOW ALOFT OVER W WA TODAY. SATELLITE IMAGERY SHOWS A
SHOWER BAND OVER THE COASTAL WATERS THIS MORNING BUT BASED ON THE
SLOWER NE MOVEMENT IT MAY NOT MAKE TOO MUCH HEADWAY INTO THE
INTERIOR TODAY. AFTER A SMALL GAP...THERE ARE MORE SHOWERS FARTHER
OFFSHORE.

THE 12Z NAM KEEPS QPF OVER THE SW INTERIOR...THE COAST...AND THE S
BIT OF PUGET SOUND TODAY...WITH NO QPF OVER THE REST OF PUGET SOUND
AND THE NW INTERIOR. THIS SEEMS REASONABLE FOR THE COAST AND THE
SHOWER BAND JUST OFFSHORE...BUT A BIT OPTIMISTIC FOR THE INTERIOR
SINCE THE BUFR SOUNDINGS SHOW THE LOWER AIR MASS OVER THE INTERIOR
BECOMING WEAKLY UNSTABLE TO AROUND 15000 FEET THIS AFTERNOON. HIGH
CHANCE POPS FOR SCATTERED SHOWERS MIGHT BE MORE APPROPRIATE FOR THE
INTERIOR TODAY. SHOWER ACTIVITY WILL WIND DOWN THIS EVENING AS THE
AIR MASS STABILIZES.

THE LARGE UPPER LEVEL LOW OFFSHORE SLOWLY DIGS SOUTH OFFSHORE TODAY
TODAY THROUGH SATURDAY...TAKING PRECIP WITH IT. FRIDAY STILL LOOKS
DRY OVER THE LOWLANDS BUT ENOUGH MOISTURE AND LOW LEVEL INSTABILITY
WILL BE AVAILABLE FOR A CHANCE OF MOUNTAIN SHOWERS...AND FOR CUMULUS
TO BUBBLE UP FRIDAY AFTERNOON. THERE WILL BE A MIX OF SUN AND CLOUDS
AROUND WITH A SLIGHT EDGE TO THE SUNSHINE.

THE SUNNY DAY EXPECTED ON SATURDAY COULD END UP HAVING SOME PROBLEMS
AFTER ALL. ALL MODELS ARE SHOWING A SHORTWAVE...ORIGINATING FROM THE
UPPER LEVEL LOW...PUSHING NORTHWARD ACROSS OREGON TOWARD SW WA. ALL
MODELS DIFFER ON THE EXTENT OF NORTHWARD MOVEMENT AND TIMING IN WHEN
THIS MAY REACH W WA. THE GFS HAS BECOME THE MOST AGGRESSIVE MODEL
WITH THIS WAVE...SPREADING CLOUDS ACROSS THE S HALF OF WA IN THE
AFTERNOON AND AND SOME VERY LIGHT RAIN OVER THE SW INTERIOR AND S
COAST. THE NEW 12Z NAM IS SIMILAR WITH THE CLOUDS BUT SHOWS A LITTLE
LESS PRECIP. THE 00Z ECMWF SHOWS LESS CLOUD COVER AND KEEPS ALL
PRECIP OVER OREGON. AT THE VERY LEAST A CHANCE OF LIGHT RAIN WILL BE
NEEDED FOR SATURDAY NIGHT. LOW LEVEL OFFSHORE FLOW DEVELOPING FRIDAY
NIGHT AND CONTINUING INTO SATURDAY WILL DRY OUT THE LOWER AIR
MASS...MAKING IT MORE DIFFICULT FOR RAIN TO REACH THE GROUND. MOS
GUIDANCE TEMPERATURES ARE TRENDING A LITTLE WARMER FOR SATURDAY AND
MID TO UPPER 50S LOOK LIKE A GOOD BET...EVEN THOUGH NEAR
NORMAL...STILL A BIT WARMER THAN WE HAVE HAD LATELY. KAM

.LONG TERM...PREVIOUS DISCUSSION FROM THE 3 AM AFD...ON SUNDAY THE
UPPER LOW WILL BEGIN OPENING INTO A TROUGH AS IT NEARS THE
CALIFORNIA COAST...AND SOUTHERLY FLOW ALOFT COULD BRING ITS SHOWERS
NORTHWARD ACROSS WESTERN WASHINGTON. BY MONDAY IT WILL BE AN OPEN
TROUGH OVER NEVADA...BUT MODELS AGREE THAT A DISTINCT SHORTWAVE
MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING A CHANCE OF SHOWERS
TO THE FORECAST AREA. ON TUESDAY THE FRONTAL BAND OF THE NEXT
APPROACHING UPPER TROUGH SHOULD REACH THE PACIFIC NORTHWEST. AND IT
LOOKS LIKE THAT FRONTAL SYSTEM WILL BE THE FIRST IN A SUCCESSION OF
SEVERAL...LASTING MOST OF NEXT WEEK.   MCDONNAL

&&

.HYDROLOGY...FLOODING IS NOT EXPECTED IN THE FORECAST AREA DURING
THE NEXT 7 DAYS.

&&

.AVIATION...SOUTHWESTERLY FLOW ALOFT TODAY WILL BECOME MORE
SOUTHERLY TONIGHT. AT THE SURFACE LIGHT SOUTHERLY GRADIENTS TODAY
WILL BECOME LIGHT NORTHERLY AND OFFSHORE TONIGHT AS HIGH PRESSURE
BUILDS OVER SOUTHEAST BRITISH COLUMBIA. AIR MASS IS MOIST AND
SLIGHTLY UNSTABLE WITH SCATTERED SHOWERS.

SATELLITE IMAGERY SHOWS OPEN AREAS AND ALSO AREAS OF STRATUS INLAND.
A MORE SHOWERY PATTERN IS EVIDENT ON THE COAST. CEILINGS ARE MAINLY
MVFR. SHOWERS WILL TAPER AND CEILINGS WILL SHOW AN IMPROVING TREND
THIS AFTERNOON. SOME MVFR STRATUS WILL FORM AGAIN OVERNIGHT BUT THEN
FRIDAY LOOKS MAINLY VFR.

KSEA...DISCUSSION ABOVE APPLIES. WINDS WILL BE SOUTHERLY 5-9 KT
BECOMING NORTHEASTERLY AFTER 03Z. CHB

&&

.MARINE...SEAS ON THE COAST HAVE SUBSIDED BELOW 10 FEET SO HAVE
ENDED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. WITH LIGHT
GRADIENTS WINDS WILL BE LESS THAN 20 KT TODAY AND TONIGHT.

OFFSHORE FLOW WILL DEVELOP FRIDAY AS A LOW FORMS OVER THE OFFSHORE
WATERS. GRADIENTS ARE STRONG ENOUGH THROUGH THE STRAIT TO SUPPORT
SMALL CRAFT ADVISORY WINDS AT THE WEST ENTRANCE. LOW PRES CENTER
OVER THE OFFSHORE WATERS WILL EXIT TO THE SOUTH THROUGH THE WEEKEND.
NORTHEAST THEN NORTH FLOW WILL SET UP ACROSS WESTERN WASHINGTON
SATURDAY AS HIGH PRES BUILDS OVER INTERIOR BRITISH COLUMBIA. MAY SEE
NORTHERLY WINDS 15 TO 25 KT THROUGH PUGET SOUND. THE NEXT PACIFIC
FRONT WILL ARRIVE MONDAY NIGHT. CHB

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.

PZ...SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

Nearby

Small Craft Advisories in Washington, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.